New York, 2004Lightning Strike in New York, May 13, 2004
May 13, 2004 · NWS BGM · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 13, 1:55 PM EST, 5 hours 35 minutes earlier.
Area forecast discussion, May 13, 1:55 PM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
255 PM EDT THU MAY 13 2004
.SHORT TERM (THIS EVE-SAT)...
SAME STORY...DIFFERENT DAY AND WELL SAY IT AGAIN TOMORROW TOO.
SCT CLUSTERS OF +TSRA ALL ABOUT CNY/NEPA THIS AFTERNOON IN
UNSEASONABLY WARM AND UNSTABLE AIRMASS BENEATH THE OUTER PERIPHERY
OF BERMUDA RIDGE. WEAK UPR WAVE HELPING TO DYNAMICALLY SUPPORT
CONVECTION. MEAN CLOUD LAYER WINDS ARE UNDER 10 KNOTS WITH STORMS
ONLY CRAWLING ALONG AND DUMPING AT LEAST 1-2/HR RAIN RATES. MBE
VECTORS SMALL AND SHOW BACKBUILDING POTENTIAL FOR CELLS WHICH WE ARE
SEEING ON THE 88D. THIS PATTERN HOLDS FOR YET ANOTHER DAY...SO IVE
PRETTY MUCH RUN THE FORECAST THROUGH THE PHOTOCOPIER FOR TONIGHT AND
FRIDAY. STORMS FIZZLE PRIOR TO MIDNIGHT WITH AREAS OF DENSE FOG
FORMING OVERNIGHT IN THE MUGGY AIRMASS AS HAPPENED LAST NIGHT. THEN
AS ANOTHER WK VORT MAX MOVES ACROSS WRN NY 15-21Z FRI EXPECT TO SEE
MORE SCT HVY RAIN PRODUCING THUNDERSTORMS AT THIS TIME TOMORROW WITH
SIMILAR DIURNAL TRENDS INTO FRI NIGHT. BECAUSE OF EXPECTED TRACK OF
WEAK WAVE...TSRA MAY TEND TO FOCUS MORE OVER UPSTATE NY THAN OUR PA
ZONES...BUT THERE ARE BOUNDARIES GALORE FROM 2 DAYS OF CONVECTION SO
CANT COUNT ANY PLACE OUT. MADE VERY LITTLE CHANGE TO TEMPS FROM
PREV FCST...WITH MOS NUMBERS QUITE SIMILAR.
FINALLY GET TO SEE SOME SYNOPTIC CHANGES ON SATURDAY AS HGHT FALLS
START CUTTING INTO RIDGE...ALLOWING COMPLEX FRONTAL SYSTEM TO CROSS
THE REGION DURING THE DAY. AM ANTICIPATING A FAIR AMOUNT OF PRE
FRONTAL CLOUDS TO HELP LIMIT SFC BASED INSTABILITY FOR MUCH OF THE
AREA. TIMING OF FRONT HAS BEEN SPED UP BY GFS/ETA AND OTHER FOREIGN
MODEL SUITES AGREE...SO WL ADJUST FCST TIMING ACCORDINGLY. THIS GETS
FRONT ACROSS MUCH OF THE AREA BY MID AFTERNOON ALSO HELPING TO
REDUCE SIG THUNDERSTORM THREAT. WILL PLAY IT AS SHRA LIKELY WITH A
CHANCE FOR TSRA. SE ZONES MAY BE THE PLACE TO HAVE BEST HEATING AND
INSTABILITY AND IF THIS IS THE CASE...WIND FIELDS ARE INCREASING
ALOFT TO BE SUFFICIENT FOR PSBL SVR AS NOTED IN SPC DAY 3 OUTLOOK.
TWEEKED MAXES DOWN JUST A BIT DUE TO ANTICIPATED CLOUDS AND SHOWERS.
.EXTENDED (SAT NGT-THU)...
SAT NGT STRONG COLD FRONT WILL PUSH TO THE EAST COAST. PRECIP
LINGERS AS FRONT SLOWS TO BECOME STALLED IN MID ATLANTIC REGION.
MODELS MUCH CLOSER TO AGREEING ON TIMING THE FRONT THROUGH SAT AFT.
SFC HIGH BUILDS IN SUN AND LASTS INTO MON WITH DRY WEATHER. RETURN
SW FLOW STARTS AGAIN MON PM. NOT MUCH FORCING UNTIL COLD FRONT TUE
PM. THIS FRONT STALLS ON EAST COAST WHILE ANOTHER COLD FRONT WILL
CROSS CWA THU NGT. NOT MUCH OF A BREAK IN BETWEEN. WED AND WED NGT
SLIGHT CHC FOR NE PA AND SULLIVAN NY.
FOLLOWED CLOSE TO GFS AND HPC GUIDANCE THROUGH THE PERIOD.
&&
.AVIATION...
VFR CONDITIONS AGAIN DOMINATE FOR NOW AS CONVECTION STARTS FIRING
AGAIN IN WARM MOIST AIRMASS. HEAVY RAIN AND SMALL HAIL WITH LITTLE
SHEAR AND MOVEMENT DUE TO LIGHT WINDS. TS/RW ISOLATED FOR NOW AT
16Z. WILL ADD TEMPOS TO COVER MOST LIKELY SITES AT LAST MINUTE.
WITH DEWPOINTS IN 60S AND FOG THIS MORNING EVERYWHERE WILL PUT IT IN
TONIGHT. ELM WENT TO LIFR AND AGAIN EXPECTED LATE TONIGHT. FRI WILL
BE A REPEAT OF TODAY. WILL NOT INCLUDE ANY TEMPOS FOR FRI TS/RW FOR
THE 18Z ISSUANCE.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
PA...NONE.
SHORT TERM...BREWSTER
EXTENDED/AVIATION...CHAMPNEY
Hazardous weather outlook, May 13, 3:05 AM EST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 AM EDT THU MAY 13 2004
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-131000-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
405 AM EDT THU MAY 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
SCATTERED SLOW-MOVING THUNDERSTORMS WILL DEVELOP EARLY THIS
AFTERNOON...AND WILL CONTINUE INTO THE EVENING HOURS. THESE
THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAIN...AND COULD CAUSE
LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WITH HEAVY RAIN FRIDAY AFTERNOON AND
EVENING COULD CAUSE FLASH FLOODING. A COLD FRONT WILL MOVE
THROUGH SATURDAY AFTERNOON...WITH THUNDERSTORMS ALONG AND
AHEAD OF IT. THESE THUNDERSTORMS COULD PRODUCE SEVERE WEATHER.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
VAN AUSDALL
In the hours before
Special weather statement, May 13, 2:27 PM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
327 PM EDT THU MAY 13 2004
NYZ017-025-132030-
TOMPKINS-CAYUGA-
330 PM EDT THU MAY 13 2004
...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL...NEAR ITHACA....OR ABOUT 2 MILES
SOUTHEAST OF WEST GROTON....MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...LOCKE AT 345
PM...DRESSERVILLE AND COMO AT 400 PM...SEMPRONIUS AND KELLOGGSVILLE
AT 415 PM...
EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
RATES UP TO AN INCH PER HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH
OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
Special weather statement, May 13, 2:35 PM EST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 PM EDT THU MAY 13 2004
NYZ036-045-132030-
MADISON-CHENANGO-
335 PM EDT THU MAY 13 2004
...THUNDERSTORMS WITH HEAVY RAIN ACROSS THE REGION...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS WITH HEAVY RAINFALL OVER SOUTHERN MADISON
COUNTY...DEVELOPING INTO NORTHERN CHENANGO COUNTY.
THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT GEORGETOWN, WEST
EATON, OTSELIC, HAMILTON, LINCKLAEN, AND TAYLOR.
EXPECT HEAVY RAINFALL WITH THESE STORMS WITH LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES PER HOUR. MOTORISTS SHOULD WATCH OUT FOR
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. PEA SIZE
HAIL IS ALSO POSSIBLE.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
Local storm report, May 13, 4:49 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
549 PM EDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0543 PM FLASH FLOOD FLEISCHMANNS 42.16N 74.53W
05/13/2004 DELAWARE NY AMATEUR RADIO
ROAD AND SLUICE PIPE FLOODING
0430 PM FLASH FLOOD 5 ENE DERUYTER 42.79N 75.80W
05/13/2004 MADISON NY AMATEUR RADIO
MUDSLIDE. WATER ACROSS RT 80, RT 26, AND ERIEVILLE RD
0425 PM FLASH FLOOD MASONVILLE 42.25N 75.37W
05/13/2004 DELAWARE NY AMATEUR RADIO
4-6 INCHES OF RAIN OVER STATE RT 8
&&
PADAVONASpecial weather statement, May 13, 5:17 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
617 PM EDT THU MAY 13 2004
NYZ056-057-132245-
BROOME-DELAWARE-
617 PM EDT THU MAY 13 2004
...THUNDERSTORM WITH HEAVY RAIN OVER SOUTHEAST BROOME COUNTY...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY THUNDERSTORM WITH HEAVY RAINFALL ABOUT 2 MILES
WEST OF DEPOSIT.
EXPECT HEAVY RAINFALL WITH RAINFALL RATES UP TO 2 INCHES PER HOUR.
MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR
DRAINAGE FLOODING.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
Special weather statement, May 13, 5:51 PM EST, 1 hour 39 minutes before
NYZ009-036-037-132345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
651 PM EDT THU MAY 13 2004
...THUNDERSTORM WITH HAIL AND HEAVY RAIN MOVING INTO THE AREA...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HAIL...NEAR ONEIDA...OR ABOUT 2 MILES WEST OF
UNION CORNERS...MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
NEW LONDON AND VIENNA AT 715 PM.
LEE AND VERONA MILLS AT 730 PM.
EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
PADAVONA
Local storm report, May 13, 6:49 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
749 PM EDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD FLEISCHMANNS 42.16N 74.53W
05/13/2004 DELAWARE NY EMERGENCY MGMT
ROAD AND SLUICE PIPE FLOODING
0430 PM FLASH FLOOD 5 ENE DERUYTER 42.79N 75.80W
05/13/2004 MADISON NY EMERGENCY MGMT
MUDSLIDE. WATER ACROSS RT 80, RT 26, AND ERIEVILLE RD
0250 PM FLASH FLOOD MASONVILLE 42.25N 75.37W
05/13/2004 DELAWARE NY EMERGENCY MGMT
4-6 INCHES OF RAIN OVER STATE RT 8
&&
PADAVONALightning, Oneida
- When
- May 13, 7:30 PM EST
- Where
- Oneida County, Hawkinsville
- Property damage
- $80,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.242, -75.436 (the zone’s center; the record gives no point)
Lightning struck a house near Hawkinsville in the town of Boonville. Nobody was home when the lightning struck and started a fire. The single family house was destroyed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 13, 20041 death · 2 injured · 1 event
- Rip Current in Florida, May 13, 20041 death · 1 event
- Tornado and Flash Flooding in Texas, May 13, 2004$1.6 million · F1 · 28 events
- Flash Flooding and Hail in Texas, May 13, 2004$7.3 million · 1 in hail · 14 events
- Tornado and Flash Flooding in Oklahoma, May 13, 2004$241,000 · F1 · 27 events
- Damaging Wind in New York, May 13, 2004$500,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, May 13, 2004$54,000 · F0 · 43 events
- Tornadoes and Flash Flooding in Texas, May 13 to 14, 2004$94,000 · F0 · 14 events
- Hail and Damaging Winds in Texas, May 13 to 14, 2004$125,000 · 60 kt wind · 5 events
- Damaging Wind in Texas, May 13, 2004$150,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, May 13, 2004$60,000 · 1 in hail · 20 events
- Flash Flooding in Texas, May 13, 2004$100,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415891.